Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Hartogs-Bochner phenomenon for CR functions in $P_2(\mathbb{C})$

Authors: Roman Dwilewicz and Joël Merker
Journal: Proc. Amer. Math. Soc. 130 (2002), 1975-1980
MSC (2000): Primary 32V25; Secondary 32V10, 32V15, 32D15
Published electronically: February 27, 2002
MathSciNet review: 1896029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M$ be a compact, connected, $\mathcal{C}^2$-smooth and globally minimal hypersurface $M$ in $P_2(\mathbb{C})$ which divides the projective space into two connected parts $U^{+}$ and $U^{-}$. We prove that there exists a side, $U^-$ or $U^+$, such that every continuous CR function on $M$ extends holomorphically to this side. Our proof of this theorem is a simplification of a result originally due to F. Sarkis.

References [Enhancements On Off] (What's this?)

  • 1. D. Cerveau, Minimaux des feuilletages algébriques de $P_n(\mathbb{C})$. Ann. Inst. Fourier (Grenoble) 43 (1993), 1535-1543. MR 95m:32046
  • 2. P. Dolbeault and G.M. Henkin, Chaînes holomorphes de bord donné dans $P_n(\mathbb{C})$. Bull. Soc. Math. France 125 (1997), 383-446. MR 98m:32014
  • 3. L. Ehrenpreis, A new proof and an extension of Hartogs' theorem. Bull. Amer. Math. Soc. 67 (1961), 507-509. MR 24:A1511
  • 4. B. Fabre, Sur l'intersection d'une surface de Riemann avec des hypersurfaces algébriques. C.R. Acad. Sci. Paris Sér. I Mathématiques 322 (1996), 371-376. MR 97a:32008
  • 5. É. Ghys, Laminations par des surfaces de Riemann. Dynamique et géométrie complexe (Lyon, 1997), ix, xi, 49-95, Panor. Synthèses, 8, Soc. Math. France, Paris, 1999. MR 2001g:37068
  • 6. P. Griffiths and J. Harris, Principles of Algebraic Geometry. Wiley Classics Library, John Wiley and Sons, 1994. MR 95d:14001
  • 7. R. Harvey, Holomorphic chains and their boundaries. Proceedings of Symposia in Pure Mathematics, XXX (1977), vol. 1, AMS, Providence, RI, 309-382. MR 56:5929
  • 8. R. Harvey and B. Lawson, On boundaries of complex analytic varieties. Ann. of Math., I: 102 (1975), 233 - 290; II: 106 (1977), 213-238. MR 54:13130; MR 58:17186
  • 9. G.M. Henkin and J. Leiterer, Theory of functions on complex manifolds. Monographs in Mathematics, 79, Birkhäuser, Basel-Boston, Mass., 1984, 226 pp. MR 86i:32004
  • 10. S. Ivashkovich, The Hartogs-type extension theorem for meromorphic maps into compact Kähler manifolds. Invent. Math. 109 (1992), 47-54. MR 93g:32016
  • 11. B. Jöricke, Some remarks concerning holomorphically convex hulls and envelopes of holomorphy. Math. Z. 218 (1995), 143-157. MR 96b:32014
  • 12. J.J. Kohn and H. Rossi, On the extension of holomorphic functions from the boundary of a complex manifold. Ann. of Math. 81 (1965), 451-472. MR 31:1399
  • 13. C. Laurent-Thiébaut, Phénomène de Hartogs-Bochner dans les variétés CR. Topics in Complex Analysis, Banach Center Publications, Warszawa 31 (1995), 233-247. MR 96h:32010
  • 14. A. Lins Neto, A note on projective Levi flats and minimal sets of algebraic foliations. Ann. Inst. Fourier (Grenoble) 49 (1999), 1369-1385. MR 2000h:32047
  • 15. J. Merker, Global minimality of generic manifolds and holomorphic extendibility of CR functions. Int. Math. Res. Not. (1994), no. 8, 329-343. MR 95i:32015
  • 16. F. Sarkis, CR meromorphic extension and the non embedding of the Andreotti-Rossi CR structure in the projective space. Int. J. Math. 10 (1999), 897-915. MR 2001a:32042
  • 17. F. Sarkis, Problème de Plateau complexe dans les variétés kahlériennes. Preprint, 1999.
  • 18. Y.T. Siu, Nonexistence of smooth Levi-flat hypersurfaces in complex projective spaces of dimension $\geq 3$. Ann. Math. (2) 151 (2000), no. 3, 1217-1243. CMP 2000:17
  • 19. A. Takeuchi, Domaines psudoconvexes infinis et la métrique riemannienne dans un espace projectif. J. Math. Soc. Japan 16 (1964), 159-181. MR 30:3997
  • 20. J.-M. Trépreau, Sur la propagation des singularités dans les variétés CR. Bull. Soc. Math. France 118 (1990), 403-450. MR 92b:58229

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32V25, 32V10, 32V15, 32D15

Retrieve articles in all journals with MSC (2000): 32V25, 32V10, 32V15, 32D15

Additional Information

Roman Dwilewicz
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Śniadeckich 8, P.O. Box 137, 00-950 Warsaw, Poland

Joël Merker
Affiliation: Laboratoire d’Analyse, Topologie et Probabilités, Centre de Mathématiques et Informatique, UMR 6632, 39 rue Joliot Curie, F-13453 Marseille Cedex 13, France

Keywords: Smooth hypersurfaces of the complex projective space, holomorphic extension of CR functions, jump formula, global minimality, one-sided neighborhood
Received by editor(s): December 13, 2000
Published electronically: February 27, 2002
Additional Notes: This research was partially supported by a grant of the Polish Committee for Scientific Research KBN 2 PO3A 044 15 and by a grant from the French-Polish program “Polonium 1999”
Communicated by: Steven R. Bell
Article copyright: © Copyright 2002 American Mathematical Society